Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 446, NWS Norman, OK

July 25, 2011Blaine County, Caddo County, Oklahoma

NWS Norman, OK issued this severe thunderstorm warning at Jul 25, 2011, 6:27 PM CDT for Blaine County, Caddo County, Oklahoma. It was in force for 33 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 25, 2011, 6:27 PM CDT (23:27 UTC)
Expired
Jul 25, 2011, 7:00 PM CDT
In force
33 min
Issued by
NWS Norman, OK
Area
Storm-based polygon

Counties Blaine County, OK, Caddo County, OK

The radar

The Norman radar (KTLX), 113 km from the middle of the area, began a volume at 23:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 25, 6:30 PM CDTTSTM WND GST 603 Nne Hydro, OK

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 11.5 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2011-07-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 550 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2011-07-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 34 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
550 J/kg
Mixed-layer CIN
-190 J/kg
Mixed-layer LCL
1836 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
34 m²/s²
0-3 km storm-relative helicity
41 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

921 
WUUS54 KOUN 252327
SVROUN
OKC011-015-260000-
/O.NEW.KOUN.SV.W.0446.110725T2327Z-110726T0000Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
627 PM CDT MON JUL 25 2011

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN BLAINE COUNTY IN NORTHWEST OKLAHOMA...
  EXTREME NORTHERN CADDO COUNTY IN SOUTHWEST OKLAHOMA...

* UNTIL 700 PM CDT

* AT 627 PM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED A SEVERE
  THUNDERSTORM 5 MILES NORTH OF HYDRO...MOVING NORTHEAST AT 15 MPH.

HAZARDS IN THE WARNING INCLUDE...
HAIL UP TO THE SIZE OF QUARTERS...
DESTRUCTIVE WIND GUSTS TO 75 MPH...

* LOCATIONS IN THE WARNING INCLUDE BRIDGEPORT...GEARY...GREENFIELD
  AND HYDRO.

THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 87 AND 103.

LAT...LON 3588 9833 3551 9831 3550 9862 3574 9863
TIME...MOT...LOC 2327Z 232DEG 13KT 3563 9855

$$



CJS
1 follow-up statement
458 
WWUS54 KOUN 252336
SVSOUN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
636 PM CDT MON JUL 25 2011

OKC011-015-260000-
/O.CON.KOUN.SV.W.0446.000000T0000Z-110726T0000Z/
BLAINE OK-CADDO OK-
636 PM CDT MON JUL 25 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT
FOR EXTREME NORTHWESTERN CADDO AND SOUTHERN BLAINE COUNTIES...

AT 636 PM CDT...NATIONAL WEATHER SERVICE RADAR DETECTED A SEVERE
THUNDERSTORM 5 MILES NORTHEAST OF HYDRO...MOVING EAST AT 15 MPH.

HAZARDS IN THE WARNING INCLUDE...
HAIL UP TO THE SIZE OF QUARTERS...
DAMAGING WIND GUSTS TO 65 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...

* LOCATIONS IN THE WARNING INCLUDE BRIDGEPORT...GEARY...GREENFIELD
  AND HYDRO.

THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 87 AND 103.

LAT...LON 3588 9833 3551 9831 3550 9862 3574 9863
TIME...MOT...LOC 2336Z 248DEG 12KT 3561 9852

$$

BURKE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 25, 6:18 PM CDT, 9 minutes earlier.

Area forecast discussion, Jul 25, 6:18 PM CDT, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
618 PM CDT MON JUL 25 2011

.AVIATION...
THUNDERSTORMS PRODUCED AN OUTFLOW BOUNDARY IN SOUTHWEST OKLAHOMA
THAT WILL PUSH SOUTHWARD TO KSPS. SCATTERED TSRA NEAR AND NORTH
OF THE BOUNDARY WILL PERSIST FOR THE FIRST 1-3 HOURS OF THE TAF
PERIOD. EXPECT OUTFLOW WINDS TO GRADUALLY VEER AROUND FROM NORTH
BACK TO EAST OR SOUTHEAST OVERNIGHT. A LOW LEVEL JET INTERACTING
WITH SUFFICIENT MID LEVEL MOISTURE AND WEAK INSTABILITY WILL YIELD
ADDITIONAL SHOWERS FROM KSPS UP TOWARD KOKC. FOR NOW WILL MAKE
MENTION OF VCSH...AS COVERAGE IS EXPECTED TO BE WIDELY SCATTERED.

&&

.PREV DISCUSSION... /ISSUED 314 PM CDT MON JUL 25 2011/

DISCUSSION...
THE MAIN CHANGES THIS TIME AROUND CONCERN THE POSITION OF
CONVECTION...AND THE EXTENSION OF THE HEAT ADVISORY. THE
SHOWERS/THUNDERSTORMS THAT FORMED EARLIER THIS AFTERNOON ALONG
I-40 IN THE TEXAS PANHANDLE HAVE SPREAD EAST INTO THE WESTERN HALF
OF OKLAHOMA...STILL CONCENTRATED MAINLY ALONG I-40. NEWER
CONVECTION NEAR LAWTON AND WICHITA FALLS CONFIRMS THE MODEL-
INDICATED REGIONAL MINIMUM OF CONVECTIVE INHIBITION IN THAT
AREA...AND OUR RAIN CHANCES THIS AFTERNOON/EVENING ARE THEREFORE
HIGHEST IN THE SOUTHWESTERN QUADRANT OF OUR FORECAST AREA.

AS THE CONTRIBUTION FROM THE SUN DECREASES LATE THIS AFTERNOON AND
EVENING...CONVECTION SHOULD BEGIN TO LIKEWISE DECREASE...FINALLY
ENDING LATE THIS EVENING. BY TOMORROW...ONLY ISOLATED CONVECTION IS
EXPECTED AS THE UPPER RIDGE RE-ANCHORS ITSELF OVERHEAD.

AS A RESULT OF THE POSITION OF THE UPPER RIDGE...WE HAVE ELECTED
TO EXTEND THE HEAT ADVISORY THROUGH THURSDAY. SINCE MODELS SHOW A
FRONT MOVING INTO OKLAHOMA ON THURSDAY...THERE IS SOME QUESTION
FOR FRIDAY WHETHER OR NOT A HEAT ADVISORY WILL BE JUSTIFIED THEN.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  79 104  78 104 /  30  10  10   0
HOBART OK         79 105  79 105 /  30  10  10   0
WICHITA FALLS TX  81 107  82 108 /  30  10  10   0
GAGE OK           78 105  77 104 /  30  10  10   0
PONCA CITY OK     79 105  83 107 /  20  10   0   0
DURANT OK         82 104  79 105 /  20  10  10  10

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...HEAT ADVISORY UNTIL 7 PM CDT THURSDAY FOR OKZ004>048-050>052.

TX...HEAT ADVISORY UNTIL 7 PM CDT THURSDAY FOR TXZ083>090.

&&

02/22
Hazardous weather outlook, Jul 25, 4:20 PM CDT, 2 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
420 PM CDT MON JUL 25 2011

OKZ004>048-050>052-TXZ083>090-261000-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
420 PM CDT MON JUL 25 2011

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

THUNDERSTORM OUTLOOK...
SCATTERED THUNDERSTORMS WILL CONTINUE... THROUGH THE EARLY EVENING
HOURS...MAINLY  ACROSS PORTIONS OF CENTRAL AND WESTERN OKLAHOMA. AN
ISOLATED STORM OR TWO COULD PRODUCE BRIEF STRONG TO SEVERE DOWNBURST
WINDS.

DISCUSSION...
THUNDERSTORMS DEVELOPED DURING THE AFTERNOON ACROSS PARTS OF CENTRAL
AND WESTERN OKLAHOMA IN THE VICINITY OF OUTFLOW BOUNDARIES LEFT FROM
STORMS OVERNIGHT AND EARLY THIS MORNING. AHEAD OF THESE
BOUNDARIES...TEMPERATURES HAVE ONCE AGAIN BECOME QUITE HOT OVER
PARTS OF SOUTHWEST OKLAHOMA AND WESTERN NORTH TEXAS WITH
TEMPERATURES WELL ABOVE THE CENTURY MARK. WITH THIS
ENVIRONMENT...THE STRONGER STORMS WILL HAVE THE POTENTIAL TO PRODUCE
STRONG TO DAMAGING DOWNBURST WIND GUSTS.

PROBABILITY TABLE...
VALID THROUGH 700 AM CDT TUESDAY JUL 26.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...40 PERCENT.

OTHER HAZARDOUS WEATHER...
THE POSSIBILITY OF HEAT ILLNESS CONTINUES. A HEAT ADVISORY REMAINS
IN EFFECT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

THUNDERSTORM OUTLOOK...
ANOTHER WEAK SURFACE FRONT MAY APPROACH NORTHERN OKLAHOMA BY LATE IN
THE WEEK WITH A SLIGHT CHANCE OF THUNDERSTORMS ACROSS NORTHERN
OKLAHOMA.

OTHER HAZARDOUS WEATHER...
DANGEROUS HEAT WILL PERSIST. A HEAT ADVISORY REMAINS IN EFFECT
THROUGH TUESDAY. WILDFIRE POTENTIAL WILL ALSO REMAIN HIGH.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED BY 5 AM
TUESDAY.

CJS/II

In the hours before

Special weather statement, Jul 25, 4:34 PM CDT, 1 hour 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
434 PM CDT MON JUL 25 2011

OKZ022-252200-
WASHITA OK-
434 PM CDT MON JUL 25 2011

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR WASHITA COUNTY.

AT 433 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES NORTHWEST
OF CORN...MOVING EAST AT 15 MPH.

HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH...
WIND GUSTS TO 55 MPH...

OTHER STORMS LOCATED OVER THE REMAINDER OF THE COUNTY COULD PRODUCE
BRIEF WIND GUSTS TO NEAR 40 MPH.

LAT...LON 3546 9889 3547 9880 3546 9873 3546 9872
      3534 9875 3536 9891

CJS
Local storm report, Jul 25, 4:39 PM CDT, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
439 PM CDT MON JUL 25 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0420 PM     TSTM WND GST     2 NW VERDEN             35.10N 98.11W
07/25/2011  E60 MPH          CADDO              OK   PUBLIC

            TIME ESTIMATED VIA RADAR.

&&

BAIN
Special weather statement, Jul 25, 4:47 PM CDT, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
447 PM CDT MON JUL 25 2011

OKZ035-252200-
KIOWA OK-
447 PM CDT MON JUL 25 2011

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR NORTHERN KIOWA COUNTY.

AT 447 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR HOBART...
MOVING EAST AT 5 MPH.

HAZARDS INCLUDE...
WIND GUSTS TO 50 MPH...

LAT...LON 3512 9907 3512 9906 3511 9890 3494 9890
      3494 9921 3511 9921

CJS
Special weather statement, Jul 25, 5:08 PM CDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
508 PM CDT MON JUL 25 2011

OKZ016-022-252230-
CUSTER OK-WASHITA OK-
508 PM CDT MON JUL 25 2011

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR CUSTER AND WASHITA COUNTIES.

AT 507 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES NORTHEAST
OF BESSIE. OTHER STRONG STORMS WERE LOCATED JUST SOUTHWEST OF
WEATHERFORD. THE STORMS WERE MOVING EAST NORTHEAST AT 10 MPH.

HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH...
WIND GUSTS TO 50 MPH...

LAT...LON 3553 9865 3530 9863 3531 9904 3550 9905

CJS
Local storm report, Jul 25, 6:12 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
612 PM CDT MON JUL 25 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0542 PM     HAIL             4 W WEATHERFORD         35.53N 98.77W
07/25/2011  E1.00 INCH       CUSTER             OK   TRAINED SPOTTER

            SPOTTER ALSO ESTIMATED 70 MPH WIND GUST NORTHWEST OF
            WEATHERFORD.

&&

BAIN
Special weather statement, Jul 25, 6:18 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
618 PM CDT MON JUL 25 2011

OKZ027-039-040-252330-
GARVIN OK-GRADY OK-STEPHENS OK-
618 PM CDT MON JUL 25 2011

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR FAR WESTERN
GARVIN...SOUTHEAST GRADY AND NORTHEAST STEPHENS COUNTIES.

AT 617 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES SOUTH OF
COX CITY...MOVING EAST AT 15 MPH. ANOTHER STRONG STORM WAS LOCATED 5
MILES WEST OF BRADLEY.

HAZARDS INCLUDE...
WIND GUSTS TO 50 MPH...

LAT...LON 3457 9783 3498 9786 3499 9767 3486 9767
      3485 9761 3455 9756

CJS

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 24, 7:08 PM CDTSpecial Weather StatementOUNKay, Noble37 min
Jul 24, 7:11 PM CDTSpecial Weather StatementOUNPayne34 min
Jul 24, 7:18 PM CDTSpecial Weather StatementOUNGarvin27 min
Jul 24, 7:28 PM CDTSpecial Weather StatementOUNCoal47 min
Jul 24, 8:22 PM CDTSpecial Weather StatementOUNPayne38 min
Jul 24, 8:25 PM CDTSpecial Weather StatementOUNHughes, Seminole35 min
Jul 24, 8:45 PM CDTSpecial Weather StatementOUNOklahoma30 min
Jul 24, 11:21 PM CDTSpecial Weather StatementOUNLincoln39 min
Jul 25, 2:42 PM CDTSpecial Weather StatementOUNBeckham18 min
Jul 25, 3:14 PM CDTSpecial Weather StatementOUNBeckham, Custer16 min
Jul 25, 3:53 PM CDTSpecial Weather StatementOUNBeckham, Custer, Roger Mills, Washita22 min
Jul 25, 4:02 PM CDTSpecial Weather StatementOUNCaddo13 min
Jul 25, 4:17 PM CDTSevere Thunderstorm WarningOUNEllis, Roger Mills58 min
Jul 25, 4:19 PM CDTSevere Thunderstorm WarningOUNCaddo, Grady56 min
Jul 25, 4:34 PM CDTSpecial Weather StatementOUNWashita26 min
Jul 25, 4:47 PM CDTSpecial Weather StatementOUNKiowa13 min
Jul 25, 5:08 PM CDTSpecial Weather StatementOUNWashita22 min
Jul 25, 5:21 PM CDTSevere Thunderstorm WarningOUNCuster, Washita39 min
Jul 25, 5:54 PM CDTSevere Thunderstorm WarningOUNBlaine, Caddo, Custer, Washita66 min
Jul 25, 6:18 PM CDTSpecial Weather StatementOUNGrady12 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.